Mathematical Programming

, Volume 45, Issue 1, pp 97–108

A generalization of antiwebs to independence systems and their canonical facets

  • Monique Laurent

DOI: 10.1007/BF01589098

Cite this article as:
Laurent, M. Mathematical Programming (1989) 45: 97. doi:10.1007/BF01589098


We consider independence system polytopes, i.e. polytopes whose extreme points are the incidence vectors of the sets of an independence system. We first give a sufficient condition for recognizing Boolean facets. Then, the notion of antiweb introduced by Trotter for graphs is generalized to independence systems and used for obtaining canonical facets of the associated polytopes. We also point out how our results relate with known ones for knapsack, set covering and matroid polytopes.

Key words

0, 1 integer programming independence system facet antiweb 

Copyright information

© North-Holland 1989

Authors and Affiliations

  • Monique Laurent
    • 1
  1. 1.CNET PAA-TIMIssy Les MoulineauxFrance

Personalised recommendations